Flash Flood, Preston
- When
- June 14, 4:00 PM EST to 5:00 PM EST
- Where
- Preston County, Newburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.469, -79.668 (the zone’s center; the record gives no point)
Scotch Hills Rd (off Route 92) flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 14, 2:10 PM EST, 1 hour 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT SAT JUN 14 2003 FRONT IS RIGHT ON OUR DOORSTEP BUT DEWPOINTS SLOW TO DROP IMMEDIATELY BEHIND. TROUBLE AREA TODAY HAS BEEN ACROSS NORTHERN WEST VIRGINIA WITH REPEATED CELLS MOVING DUE WEST TO EAST INTO THE MOUNTAINS. HAVE EXTENDED THE FLOOD WATCH FOR OUR WEST VIRGINIA AND MARYLAND COUNTY(S) WHICH SHOULD CONTINUE TO SEE RAINFALL THROUGH TONIGHT. HOW FAR SOUTH THE FRONT MOVES WILL DETERMINE CLOUD COVER OVERNIGHT AND POSSIBILITY OF MORNING FOG...WILL LET THE EVENING SHIFT MAKE THAT CALL BASED ON ACTUAL FRONT LOCATION. PLEASANT WEATHER IN STORE FOR A FEW DAYS WITH HIGH PRESSURE MOVING THROUGH THE LAKES. THIS WILL HOLD THE BOUNDARY TO OUR SOUTH BUT AS THE HIGH MOVES INTO THE ATLANTIC BY WEDNESDAY, WE COULD SEE A RETURN FLOW OF MOISTURE...STILL SOME MODEL DIFFERENCES AND WENT WITH COLLABORATION FOR TIMING LATE WEDNESDAY INTO THURSDAY. THE GARDEN HAS PLENTY OF WATER NOW ITS TIME FOR SOME SUNSHINE. PIT 61 80 58 81 / 40 10 10 10 HLG 60 79 57 78 / 40 10 10 10 MGW 61 80 59 79 / 50 10 10 10 ZZV 62 80 60 80 / 40 10 0 10 PHD 60 80 57 78 / 30 10 10 10 FKL 58 78 56 76 / 30 10 10 10 DUJ 57 77 54 76 / 30 10 10 10 LBE 60 79 57 78 / 40 10 10 10 BTP 58 78 56 76 / 30 10 10 10 IDI 57 77 54 76 / 30 10 10 10 ODM 59 76 53 74 / 70 30 10 10 .PBZ... MD...FLOOD WATCH FOR THIS EVENING FOR ZONE MDZ001. OH...NONE. PA...NONE. WV...FLOOD WATCH FOR THIS EVENING FOR ZONES WVZ012...WVZ021>023...WVZ041. TYBURSKI
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SAT JUN 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE WILL DEVELOP ACROSS THE AREA TODAY. THESE STORMS COULD PRODUCE VERY HEAVY RAINFALL...ESPECIALLY DURING THE AFTERNOON HOURS. HOWEVER...AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
WVZ021-022-141730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 AM EDT SAT JUN 14 2003 ...HEAVY RAINFALL MOVING THROUGH THE AREA... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AN AREA OF HEAVY RAIN MOVING THROUGH MARION AND MONONGALIA COUNTY WEST VIRGINIA. RAINFALL RATES OF UP TO ONE INCH PER HOUR ARE POSSIBLE. IF YOU ARE TRAVELING WATCH FOR PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS. HEAVY RAINFALL CAN QUICKLY REDUCE VISIBILITIES. THE HEAVIEST SHOULD BE OVER BY 1230 PM, HOWEVER, ADDITIONAL RAINFALL IS LIKELY THROUGHOUT THE DAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
355 PM EDT SAT JUN 14 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM 2 E COLFAX WV FLASH FLOODING
06/14/03 MARION EOC REPORTS MAJOR FLOODING
ALONG ROUTE 310. NUMEROUS
ROADS WASHED OUT. REPORTED
BY EMERGENCY MANAGEMENTThe Pittsburgh radar (KPBZ), 127 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 flash flood. Local standard time, as filed.
Scotch Hills Rd (off Route 92) flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365258.